John Libbey Eurotext

Sang Thrombose Vaisseaux

MENU

Rebound coronary events after withdrawal of prophylactic anti-thrombotic therapy. The cardiologist’s point of view Volume 16, issue 8, Octobre 2004

Figures

See all figures

Authors
Institut de Cardiologie, Groupe Hospitalier Pitié-Salpêtrière, AP-HP 47, boulevard de l’Hôpital, 75013 Paris

Temporary interruption of secondary prevention therapy of coronary artery disease may be associated with potential rebound of acute thrombotic complications. This potential deleterious effect is not restricted to oral antiplatelet agents (OAA). It has been reported with betablockers and, more recently, with statin therapy. However, there is no doubt that temporary withdrawal of OAA is a critical issue. Indeed, it is a frequent situation involving a wide variety of physicians and patients. Unfortunately, there is no prospective data available. The potential deleterious impact of OAA withdrawal relies on isolated case reports. Therefore, it is impossible to evaluate the associated risk. But it has been recently reported that temporary interruption of OAA represents 5% of admissions for acute coronary syndromes in intensive care units. Interestingly, two thirds of these OAA interruption-associated ACS were not medically justified according to scientific recommendations. In addition, there is no agreement on how interruption of OAA should be managed or on the substitution therapy that should be used.